Tennessee, 2006

Tornadoes and Hail in Tennessee, April 7, 2006

April 7, 2006 · NWS MEG · 42 events in 14 counties and zones

38 hail, 3 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$2.5 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 3:06 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 7, 3:06 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT FRI APR 7 2006

.SHORT TERM...

...DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
FORECAST FOR THE MID-SOUTH TODAY AND TONIGHT...

A LOOK AT THE CURRENT CONDITIONS ACROSS THE MID-SOUTH SHOWS
WEAKENING THUNDERSTORMS MOVING THROUGH NORTHWEST TN AHEAD OF A
SHORT WAVE ROTATING AROUND A STRONG UPPER LOW OVER NE. SOUTHWEST
SURFACE WINDS ARE FEEDING WARM AND MOIST AIR INTO THE AREA. DEW
POINTS IN THE LOWER AND MID 60S ARE ADVECTING INTO THE MID-SOUTH.

LATEST MODELS CONTINUE TO INDICATE A SERIOUS SEVERE WEATHER
OUTBREAK ACROSS THE MID-SOUTH TODAY...MOST LIKELY BEGINNING THIS
AFTERNOON...INTO TONIGHT. THE STORM PREDICTION CENTER HAS PLACED
WEST TN ALONG AND SOUTH OF INTERSTATE 40 AND ALL OF NORTH MS IN A
HIGH RISK. MODERATE TO SLIGHT RISK AREAS EXTEND AROUND THE HIGH
RISK AREA.

THE UPPER LOW OVER NE WILL MOVE SOUTHEASTWARD INTO NORTHEAST OK BY
00Z. MEANWHILE...A DRY LINE FROM CENTRAL MO TO EASTERN OK WILL
MOVE TO SOUTHEASTERN MO INTO EASTERN AR BY 00Z. A SURGE OF DRY AIR
AT THE MID AND UPPER LEVELS WILL OVERSPREAD THE MID-SOUTH THIS
MORNING. AS A RESULT...SKIES WILL BECOME PARTLY CLOUDY ALLOWING
FOR SOME SUNSHINE AS MIXING OCCURS. THIS WILL BOOST TEMPERATURES INTO
THE LOWER AND MID 80S. AN EXPLOSIVE DEVELOPMENT OF SEVERE
THUNDERSTORMS...IN THE FORM OF DISCREET SUPERCELLS IS EXPECTED
THIS AFTERNOON. STRONG TORNADOES CAN BE EXPECTED...ESPECIALLY IN
THE HIGH RISK AREA...BUT CAN NOT BE RULED OUT ANYWHERE ACROSS THE
MID-SOUTH. VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE
POSSIBLE ACROSS THE ENTIRE MID-SOUTH. FORECAST SEVERE WEATHER
PARAMETERS ARE VERY IMPRESSIVE ACROSS THE MID-SOUTH. ACROSS MUCH
OF THE AREA...SBCAPES ARE FORECAST BETWEEN 2500 AND 3700 J/KG...
LIFTED INDICES ARE MINUS 6...0-1 KM HELICITY 150 TO 200
M2/S2...0-3 KM HELICITY 350 M2/S2...ENERGY-HELICITY INDICES
BETWEEN 2 AND 3...SIGNIFICANT TORNADO PARAMETER OF 7 TO 8...0-6 KM
BULK SHEAR VALUES OF 70 TO 75 KTS...AND MIXED LAYER LIFTED
CONDENSATION LEVELS OF LESS THAN 2000 FT. ALSO...THE MID-SOUTH
BECOMES IN THE RIGHT REAR QUADRANT OF A 100 KNOT JET AT 250 MB
THIS AFTERNOON WITH A 75 KNOT JET AT 500 MB.

MESOSCALE BOUNDARIES WILL PLAY A BIG PART IN WHERE THE MAIN
TORNADO THREAT DEVELOPS...WHICH IS STILL DIFFICULT TO DETERMINE AT
THIS TIME. THIS MORNINGS WEAKENING THUNDERSTORMS MAY HELP TO LAY A
BOUNDARY ACROSS THE AREA. IN ADDITION...A SURFACE LOW IS FORECAST
TO MOVE INTO THE MID-SOUTH BY THIS EVENING. BACKING OF THE WINDS
AHEAD OF THIS LOW WILL HELP TO INCREASE THE LOW LEVEL HELICITY.
MODELS HAVE BEEN PERSISTENT IN THAT THE MOST SIGNIFICANT TORNADO
THREAT WILL OCCUR FROM SOUTHWEST TN ACROSS EAST-CENTRAL AR INTO
NORTH MS...BUT ATTM THE ENTIRE MID-SOUTH IS UNDER A SERIOUS
THREAT.

THE SUPERCELLS ARE GRADUALLY FORECAST TO EVOLVE INTO A SQUALL LINE
THIS EVENING...MOST LIKELY FROM SOUTHWEST TN INTO NORTH MS. THE
LINE WILL GRADUALLY MOVE SOUTHEAST OF THE MID-SOUTH AFTER MIDNIGHT
AND WEAKEN.

MUCH COOLER AND DRY AIR WILL SPREAD INTO THE MID-SOUTH OVER THE
WEEKEND AS HIGH PRESSURE TO THE NORTH TAKES CONTROL OF OUR
WEATHER. IN FACT...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS
PARTS OF WEST TN SUNDAY MORNING...SOMETHING TO WATCH IN LATER
FORECASTS. CYCLONIC CURVATURE AT 850 MB WILL KEEP SKIES CLOUDY FOR
MUCH OF THE MID-SOUTH SATURDAY...WITH CLEARING SATURDAY NIGHT.

.LONG TERM...
(MONDAY THROUGH THURSDAY)

MODELS IN DECENT AGREEMENT WITH SYNOPTIC PATTERN ACROSS NORTH
AMERICA FEATURING A RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND A TROUGH ACROSS THE PACIFIC COAST. THE MID SOUTH
WILL REMAIN IN THE WARM SECTOR THROUGH THE PERIOD AS A SERIES OF
LOW PRESSURE SYSTEMS MOVE ALONG A SLOW MOVING FRONT ACROSS THE
CENTRAL PLAINS/UPPER MIDWEST. AS A RESULT...THINK THAT
PRECIPITATION CHANCES WILL REMAIN ISOLATED AND DIURNALLY DRIVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  53  60  42 /  60  60  10   0
MKL  81  52  58  32 /  60  70  20   0
JBR  81  49  58  38 /  50  40  10   0
TUP  83  58  64  38 /  60  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SHORT TERM...JCL
LONG TERM...CJC
Hazardous weather outlook, Apr 7, 5:40 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
640 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS
FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT. THE
BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE.
THE MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD
ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL
THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY
LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE
ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE
ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES...
ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW TEMPERATURES MAY DIP TO NEAR FREEZING SUNDAY MORNING ACROSS
THAT PART OF WEST TENNESSEE ALONG AND EAST OF A LINE FROM MARTIN
TO JACKSON TO SELMER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
OFFICIALS...AND LOCAL LAW ENFORCEMENT IS LIKELY THIS AFTERNOON
INTO TONIGHT.

JCL

In the hours before

Special weather statement, Apr 7, 4:06 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
506 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF
SEVERE WEATHER. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A
LINE FROM HARRISBURG ARKANSAS TO DYERSBURG TENNESSEE TO HUNTINGDON
TENNESSEE.

ELSEWHERE...A SLIGHT RISK AREA EXTENDS FROM PART OF NORTHEAST
ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO THE EXTREME NORTHERN
COUNTIES OF WEST TENNESSEE. THE SLIGHT RISK AREA INCLUDES THE
CITIES OF JONESBORO ARKANSAS...KENNETT MISSOURI...AND PARIS
TENNESSEE.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY
LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL
Special weather statement, Apr 7, 5:45 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
645 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE. THE
MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL
Local storm report, Apr 7, 7:26 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 AM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             TUNICA                  34.69N 90.38W
04/07/2006  M1.25 INCH       TUNICA             MS   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL ALONG HIGHWAY 61

&&

SJM

The radar

The Memphis radar (KNQA), 39 km away, was scanning. The volume nearest the first event began at 13:32 UTC.

Open the radar archive at this moment

Event by event

38 hail, 3 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Shelby

When
April 7, 7:33 AM CST to 7:42 AM CST
Where
Shelby County, Whitehaven
Measured
0.88 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
35.017, -90.033

Hail, Shelby

When
April 7, 7:43 AM CST to 7:53 AM CST
Where
Shelby County, Cordova
Measured
1.75 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
35.150, -89.783

Hail, Fayette

When
April 7, 8:00 AM CST to 8:05 AM CST
Where
Fayette County, 5 mi W of Oakland
Measured
0.88 in hail
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
35.233, -89.600

Hail, Haywood

When
April 7, 8:18 AM CST to 8:25 AM CST
Where
Haywood County, Stanton
Measured
1 in hail
Property damage
$5,000
Reported by
POST OFFICE
Coordinates
35.467, -89.400

Hail, Haywood

When
April 7, 8:32 AM CST to 8:40 AM CST
Where
Haywood County, Brownsville
Measured
1 in hail
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
35.600, -89.267

Hail, Crockett

When
April 7, 8:40 AM CST to 8:50 AM CST
Where
Crockett County, Bells
Measured
1.75 in hail
Property damage
$16,000
Reported by
TRAINED SPOTTER
Coordinates
35.717, -89.083

Hail, Gibson

When
April 7, 8:55 AM CST to 9:05 AM CST
Where
Gibson County, Humboldt
Measured
1.25 in hail
Property damage
$11,000
Reported by
LAW ENFORCEMENT
Coordinates
35.817, -88.917

Hail, Gibson

When
April 7, 9:10 AM CST to 9:15 AM CST
Where
Gibson County, Milan
Measured
1 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.917, -88.767

Hail, Carroll

When
April 7, 9:25 AM CST to 9:30 AM CST
Where
Carroll County, Mc Kenzie
Measured
1 in hail
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
36.133, -88.517

Hail, Henry

When
April 7, 9:40 AM CST to 9:55 AM CST
Where
Henry County, Paris
Measured
0.75 in hail
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
36.300, -88.317

Hail, Crockett

When
April 7, 10:00 AM CST to 10:05 AM CST
Where
Crockett County, Alamo
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -89.117

Hail, Gibson

When
April 7, 10:15 AM CST to 10:20 AM CST
Where
Gibson County, 5 mi N of Milan
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.983, -88.767

Hail, Shelby

When
April 7, 10:30 AM CST to 10:37 AM CST
Where
Shelby County, Germantown
Measured
1.75 in hail
Property damage
$11,000
Reported by
GENERAL PUBLIC
Coordinates
35.083, -89.817

Hail, Shelby

When
April 7, 10:37 AM CST to 10:43 AM CST
Where
Shelby County, Bartlett
Measured
1 in hail
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
35.200, -89.883

Hail, Weakley

When
April 7, 10:43 AM CST to 10:50 AM CST
Where
Weakley County, Gleason
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.217, -88.617

Hail, Shelby

When
April 7, 10:47 AM CST to 11:05 AM CST
Where
Shelby County, Germantown
Measured
2.75 in hail
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
35.083, -89.817

Several cars were damaged by the large hail.

Hail, Fayette

When
April 7, 10:55 AM CST to 11:00 AM CST
Where
Fayette County, 3 mi N of Rossville
Measured
2.75 in hail
Property damage
$25,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.100, -89.550

Hail, Henry

When
April 7, 11:00 AM CST to 11:10 AM CST
Where
Henry County, Cottage Grove
Measured
1.75 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
36.383, -88.483

Thunderstorm Wind, Shelby

When
April 7, 11:10 AM CST to 11:15 AM CST
Where
Shelby County, Germantown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.083, -89.817

A concession stand at the Johnson Road Park suffered structural damage.

Hail, Carroll

When
April 7, 11:10 AM CST to 11:15 AM CST
Where
Carroll County, Vale
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.117, -88.267

Hail, Fayette

When
April 7, 11:15 AM CST to 11:20 AM CST
Where
Fayette County, 2 mi W of Oakland
Measured
2.75 in hail
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
35.233, -89.550

Hail, Henry

When
April 7, 11:15 AM CST to 11:20 AM CST
Where
Henry County, Puryear
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.450, -88.333

Hail, Crockett

When
April 7, 11:32 AM CST to 11:38 AM CST
Where
Crockett County, Maury City
Measured
1.75 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
35.817, -89.233

Hail, Hardeman

When
April 7, 11:35 AM CST to 11:45 AM CST
Where
Hardeman County, Bolivar
Measured
4.25 in hail
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
35.267, -89.000

Hail, Carroll

When
April 7, 11:35 AM CST to 11:45 AM CST
Where
Carroll County, Huntingdon
Measured
1.75 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
36.000, -88.417

Hail, Gibson

When
April 7, 11:45 AM CST to 11:55 AM CST
Where
Gibson County, 6 mi W of Trenton
Measured
1.5 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
35.983, -89.033

Hail, Madison

When
April 7, 11:55 AM CST to 12:00 PM CST
Where
Madison County, Medon
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
35.467, -88.883

Hail, Weakley

When
April 7, 12:05 PM CST to 12:10 PM CST
Where
Weakley County, Greenfield
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.150, -88.800

Hail, Chester

When
April 7, 12:10 PM CST to 12:15 PM CST
Where
Chester County, Henderson
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.433, -88.667

Hail, Hardeman

When
April 7, 12:10 PM CST to 12:15 PM CST
Where
Hardeman County, Bolivar
Measured
1.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.267, -89.000

Hail, Henry

When
April 7, 12:30 PM CST to 12:40 PM CST
Where
Henry County, Cottage Grove
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.383, -88.483

Tornado, Henderson

When
April 7, 12:34 PM CST to 12:36 PM CST
Where
Henderson County, Parker Xrds
Rating
F2
Path length
3 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
35.800, -88.400

The tornado touched down near the Parker Cross Roads community and tracked northeast into Carroll County. Damage in Henderson County was limited to scattered tree damage. The tornado began as a F0 in Henderson County and strengthened into a F2 tornado as it moved towards Yuma in Carroll County.

Tornado, Carroll

When
April 7, 12:36 PM CST to 12:44 PM CST
Where
Carroll County, 3 mi SE of Clarksburg
Rating
F2
Path length
6 mi
Path width
100 yd
Injuries
5 direct, 0 indirect
Property damage
$2.0 million
Reported by
NWS STORM SURVEY
Coordinates
35.833, -88.367

The tornado moved out of Henderson County and continued northeast into Carroll County. The town of Yuma was significantly affected by this tornado with the highest concentration of damage occurring in the residential area between Yuma Baptist Church and the south side of Highway 424. There were five injuries as a result of the tornado. Fifteen homes were destroyed and twenty-nine homes were damaged. The Yuma Community Center, a former school building, was destroyed. The Yuma Church of Christ sustained significant roof damage. Numerous trees and power lines were also knocked down. The tornado continued to travel northeast past Yuma and eventually lifted at the Natchez Trace State Park near Hester Trail Road.

Hail, Henderson

When
April 7, 12:40 PM CST to 12:45 PM CST
Where
Henderson County, Sardis
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
35.450, -88.300

Tornado, Henderson

When
April 7, 12:40 PM CST to 12:44 PM CST
Where
Henderson County, 2 mi WSW of Sardis
Rating
F1
Path length
3.5 mi
Path width
100 yd
Property damage
$40,000
Reported by
NWS STORM SURVEY
Coordinates
35.433, -88.333

The tornado began near Pitts Road and traveled three and a half miles east to Sardis Cemetery. The tornado lifted as it passed east of the cemetery. Extensive tree and power pole damage was observed along the path, especially at the Sardis Cemetery. Some of the downed trees caused damage to some tombstones in the cemetery. No residences were damaged and there were no injuries.

Hail, Decatur

When
April 7, 1:00 PM CST to 1:05 PM CST
Where
Decatur County, 3 mi S of Decaturville
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.533, -88.133

Hail, Madison

When
April 7, 1:56 PM CST to 2:00 PM CST
Where
Madison County, Bemis
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
35.583, -88.833

Hail, Henderson

When
April 7, 2:09 PM CST to 2:20 PM CST
Where
Henderson County, Blue Goose
Measured
1 in hail
Property damage
$7,000
Reported by
TRAINED SPOTTER
Coordinates
35.700, -88.583

Hail, Decatur

When
April 7, 2:45 PM CST to 2:50 PM CST
Where
Decatur County, 6 mi NW of Parsons
Measured
2.75 in hail
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
35.717, -88.217

Hail, Hardeman

When
April 7, 5:45 PM CST to 5:50 PM CST
Where
Hardeman County, Hickory Vly
Measured
1.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -89.133

Hail, Chester

When
April 7, 5:52 PM CST to 5:57 PM CST
Where
Chester County, 6 mi SW of Henderson
Measured
1.25 in hail
Property damage
$11,000
Reported by
TRAINED SPOTTER
Coordinates
35.367, -88.750

Hail, Obion

When
April 7, 6:45 PM CST to 6:50 PM CST
Where
Obion County, Union City
Measured
1 in hail
Property damage
$7,000
Reported by
TRAINED SPOTTER
Coordinates
36.417, -89.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyThe tornado archive for Tennessee, 2006Warnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506661, 5506662, 5506726, 5506727, 5506728, 5506729, 5506730, 5506731, 5506732, 5506733, 5506734, 5506735, 5506736, 5506737, 5506738, 5506739, 5506740, 5506741, 5506742, 5506743, 5506744, 5506745, 5506746, 5506747, 5506748, 5506749, 5506750, 5506751, 5506752, 5506753, 5506754, 5506838, 5506839, 5506755, 5506840, 5506756, 5506757, 5506758, 5506841, 5506759, and more.